Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 42, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 28, 2007, 2:31 PM MDT for Fremont County, Colorado. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2007, 2:31 PM MDT (20:31 UTC)
- Expired
- May 28, 2007, 3:30 PM MDT
- In force
- 59 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Fremont County, CO
The radar
The Pueblo radar (KPUX), 75 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 2:45 PM MDT | HAIL 0.88 | 1 N Penrose, CO | |
| May 28, 2:48 PM MDT | HAIL 0.88 | 1 Wnw Penrose, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.5 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2474 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 282031
SVRPUB
COC043-282130-
/O.NEW.KPUB.SV.W.0042.070528T2031Z-070528T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
231 PM MDT MON MAY 28 2007
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN FREMONT COUNTY IN CENTRAL COLORADO...
* UNTIL 330 PM MDT...
* AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS
CENTERED 4 MILES NORTHEAST OF PENROSE...OR 23 MILES NORTHWEST OF
PUEBLO. THIS STORM WAS NEARLY STATIONARY.
* LOCATIONS IMPACTED INCLUDE...
PENROSE.
OPEN COUNTRY OF EASTERN FREMONT COUNTY.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3864 10500 3863 10520 3827 10518 3826 10494
3864 10493
$$3 follow-up statements
000
WWUS55 KPUB 282053
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
251 PM MDT MON MAY 28 2007
COC043-282130-
/O.CON.KPUB.SV.W.0042.000000T0000Z-070528T2130Z/
FREMONT CO-
251 PM MDT MON MAY 28 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR EASTERN FREMONT COUNTY...
AT 250 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS CENTERED NEAR PENROSE...OR 23 MILES NORTHWEST
OF PUEBLO...AND WAS MOVING TOWARD THE SOUTHEAST AT 5 MPH.
THE SEVERE THUNDERSTORM WILL IMPACT PENROSE AS WELL AS RURAL AREAS
OF EAST CENTRAL FREMONT COUNTY.
AT 245 PM MDT A NATIONAL WEATHER SERVICE SPOTTER SAW NICKEL HAIL
1 MILE TO THE NORTH OF PENROSE.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.
LAT...LON 3864 10500 3863 10520 3827 10518 3826 10494
3864 10493
$$000
WWUS55 KPUB 282115
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
315 PM MDT MON MAY 28 2007
COC043-282130-
/O.CON.KPUB.SV.W.0042.000000T0000Z-070528T2130Z/
FREMONT CO-
315 PM MDT MON MAY 28 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR EASTERN FREMONT COUNTY...
AT 315 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS CENTERED NEAR PENROSE...OR 22 MILES NORTHWEST OF
PUEBLO...AND WAS MOVING TOWARD THE SOUTHEAST AT 5 MPH.
THE SEVERE THUNDERSTORM WILL IMPACT PENROSE AS WELL AS RURAL AREAS
OF EASTERN FREMONT COUNTY.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.
LAT...LON 3864 10500 3863 10520 3827 10518 3826 10494
3864 10493
$$000
WWUS55 KPUB 282128
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
329 PM MDT MON MAY 28 2007
COC043-282139-
/O.EXP.KPUB.SV.W.0042.000000T0000Z-070528T2130Z/
FREMONT CO-
329 PM MDT MON MAY 28 2007
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FREMONT COUNTY EXPIRES
AT 330 PM MDT...
LAT...LON 3864 10500 3863 10520 3827 10518 3826 10494
3864 10493
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 4:43 AM MDT, 9 hours 48 minutes earlier.
Area forecast discussion, May 28, 4:43 AM MDT, 9 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 443 AM MDT MON MAY 28 2007 .SHORT TERM... (TODAY AND TONIGHT) CONVECTION LAST EVENING GOT PRETTY ORGANIZED OVER LINCOLN...CHEYENNE...KIOWA...AND NORTHERN PROWERS COUNTIES...DUMPING AT LEAST 1 TO 3 INCHES OF WIDESPREAD RAINFALL ACROSS THE BIG SANDY CREEK BASIN. RADAR INDICATES POSSIBLY MORE. SMALL STREAM FLOOD ADVISORY IN EFFECT FOR THE BIG SANDY BASIN UNTIL 715 AM MDT. BIG SANDY ORIGINATES OVER NORTHEAST EL PASO COUNTY AND DUMPS INTO THE ARKANSAS BETWEEN LAMAR AND GRANADA. REPORTS FROM PROWERS COUNTY INDICATE NO KNOWN PROBLEMS ON THE BIG SANDY YET BUT THEY ARE CONTINUING TO MONITOR. TODAY HAS BECOME COMPLICATED NOW BY THE MINI MCS THAT FORMED OVER THE EAST CENTRAL COLORADO PLAINS LAST NIGHT. ANTICYCLONIC FLOW AROUND THE MCS SHOT EASTERLY UPSLOPE WINDS INTO KPUX AND KCOS OVERNIGHT...BRINGING IN SOME LOW LEVEL MOISTURE AND EVEN SOME LOW CLOUDS. KPUX HAD A BROKEN LOW CLOUD DECK A COUPLE HOURS AGO...AND KCOS STILL HAS LOW OVERCAST. DEWS ARE IN THE LOWER 50S. MODELS INDICATE MORE ISOLATED TO SCATTERED CONVECTION DEVELOPING OVER THE MOUNTAINS THIS AFTERNOON...SPREADING EAST ACROSS THE I-25 CORRIDOR AND PLAINS THIS EVENING. WITH ADDED LOW LEVEL MOISTURE FROM MCS COULD BE A FEW PULSE SEVERE STORMS THIS AFTERNOON/EVENING. ALSO...HEAVY RAIN POTENTIAL AGAIN. SO...ANOTHER ACTIVE AFTERNOON AND EVENING IS EXPECTED. ACTIVITY SHOULD DRIFT EAST ACROSS THE PLAINS TONIGHT...GRADUALLY DISSIPATING WITH TIME. TEMPERATURES SHOULD CLIMB INTO THE 80S MOST LOCATIONS OF THE EAST TODAY...WITH 50S...60S...70S MOUNTAINS. HOWEVER...ANY PERSISTENT LOW CLOUDS COULD PUT A DAMPER ON SOME OF THAT WARMING. IN GENERAL...I THINK THE LOW CLOUDS SHOULD DISSIPATE PRETTY QUICKLY...NOT HAMPERING WARMING TOO MUCH. .LONG TERM... (TUESDAY THROUGH SUNDAY) INTERESTING CHANGES IN THE MODEL OUTPUT FROM ONE DAY TO ANOTHER. GFS AND NAM MODELS NOW INDICATE THAT THE UPPER LOW DROPS DOWN ACROSS MONTANA AND THE DAKOTAS ON TUE...AND THEN IT BASICALLY STAYS IN THE VICINITY INTO FRI. THIS HAS A HUGE IMPACT ON THE FORECAST FOR LATER IN THE WEEK. TUESDAY AND WEDNESDAY...SFC COLD FRONT IS STILL EXPECTED TO DROP DOWN EASTERN COLORADO TUESDAY...BUT NOW LOOKS TO BE A BIT EARLIER IN THE DAY...WITH A SECONDARY REINFORCING BLAST OF COOLER AIR ON WED. RESULTING EASTERLY UPSLOPE FLOW AND LLVL MOISTURE SHOULD PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS FOR THE E MTS AND PLAINS BEGINNING TUE AFTN...AND LASTING THROUGH WED BEFORE TAPERING OFF THAT NIGHT. INCREASED CLOUD COVER AND PCPN POTENTIAL HAS LOWERED EXPECTED MAX TEMPS...WITH HIGHS IN THE 70S FOR TUE MOST AREAS...AND IN THE 60S ON WED. LOWERED MAX TEMPS AS PER LATEST NUMERICAL GUIDANCE...AS WELL AS INCREASED POPS. THURSDAY AND FRIDAY...AS MENTIONED ABOVE...MODELS ARE NOW HINTING AT THE POTENTIAL FOR UPSLOPE AND PCPN THROUGH FRI AS THE UPPER LOW LINGERS OVER THE NORTHERN PLAINS. INSTEAD OF ACCEPTING THIS SOLUTION RIGHT AWAY...WILL INTRODUCE ISOLATED POPS ALL AREAS THESE DAYS AS WELL AS BRING TEMPS CLOSER TO GUIDANCE. SATURDAY AND SUNDAY...LONG RANGE MODELS STILL INDICATE THAT THE RIDGE WILL DEVELOP OVER THE SW US OVER THE WEEKEND...BUT ALSO POINT TO SOME MID LEVEL MOISTURE TRAPPED UNDER THE RIDGE TRYING TO EASE BACK UP ACROSS THE PANHANDLES INTO E CO. FOR NOW...ISOLATED POPS OVER THE HIGHER TERRAIN AND WARM TEMPS LOOK REASONABLE. MOORE && .AVIATION... MAIN CONCERN IS SOME IFR CIGS/VSBYS AROUND KCOS AND FARTHER EAST ACROSS THE PLAINS. THE MCS COMPLEX MENTIONED IN THE SHORT TERM DISCUSSION...SHOT SOME MOIST LOW LEVEL UPSLOPE WINDS UP AGAINST THE MOUNTAINS OVERNIGHT...BRINGING IN A LOW CLOUD DECK. KCOS STILL HAS A 900 FOOT CIG...WITH SOUTHEAST WINDS HOLDING THE CLOUDS IN PLACE. KPUB HAD AN 1800 FOOT BROKEN DECK AND EAST WINDS EARLIER IN THE NIGHT. THE LOW CLOUDS HAVE SINCE DISSIPATED WITH THE RETURN OF LIGHT WEST WINDS. FARTHER EAST ACROSS THE PLAINS...THERE ARE MORE AREAS OF IFR/LIFR CIGS/VSBYS FROM KLAA TO KGCK. IN GENERAL...LOW CLOUDS SHOULD DISSIPATE PRETTY QUICKLY AFTER SUNRISE NEAR THE MOUNTAINS AND BY MID TO LATE MORNING FARTHER EAST. OTHER CONCERN TODAY REMAINS THUNDERSTORMS...WITH THE MAIN THREATS BEING WIND GUSTS TO 60 MPH OR GREATER...PENNEY SIZE HAIL...HEAVY RAIN...LCL LOW CIGS/VSBYS...AND LIGHTNING. WINDOW FOR STRONG CONVECTION LOOKS TO BE FROM 3PM AND MIDNIGHT. LW && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 50/27
Hazardous weather outlook, May 28, 6:47 AM MDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 647 AM MDT MON MAY 28 2007 COZ058>089-093>099-291300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 647 AM MDT MON MAY 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE SOUTHEAST COLORADO PLAINS. THE MAIN THREAT FROM STORMS WILL BE HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. LOCALLY HEAVY RAIN AND LIGHTNING WILL BE ADDITIONAL HAZARDS WITH ANY STORMS THAT DEVELOP TODAY. ACROSS THE MOUNTAINS AND HIGH VALLEYS...SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TODAY. A FEW STORMS COULD PRODUCE HAIL UP TO 1/2 INCH IN DIAMETER...WIND GUSTS TO 50 MPH...BRIEF HEAVY RAIN...AND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE REGION...EACH DAY INTO NEXT WEEKEND. A COLD FRONT DROPPING DOWN ACROSS THE EASTERN PLAINS TUESDAY...WILL PRODUCE MORE WIDESPREAD STORM ACTIVITY TUESDAY NIGHT THROUGH WEDNESDAY MORNING. THE MAIN THREATS FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS UP TO 40 MPH. SMALL HAIL UP TO 1/2 INCH IN DIAMETER AND LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS WHICH MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 2 PM TODAY ACROSS THE SOUTHEAST COLORADO PLAINS.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:03 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 57 min |
| May 28, 3:33 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 57 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.